Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 8, 2017, 5:24 PM EDT for Laurens County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 8, 2017, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181
WWUS82 KFFC 082124
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT SAT JUL 8 2017
GAZ097-082200-
Laurens GA-
524 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 600 PM
EDT...
At 523 PM EDT...a strong thunderstorm was over Rentz, or 9 miles
southwest of Dublin...moving east at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rentz and Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3235 8303 3244 8304 3248 8286 3241 8277
3228 8282
TIME...MOT...LOC 2123Z 264DEG 16KT 3241 8297
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:29 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 8, 3:29 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Sat Jul 8 2017 .SHORT TERM /Tonight through Sunday Night/... Current radar loop shows showers and isolated Thunderstorms developing across the CWA this afternoon. The main line of storms associated with the frontal boundary is located NE to SW just north of the ATL area. For today and Sunday afternoon the models are showing decent cape values in the 2000 to 3000 J/kg with some shear noted as well. The better instability moves south tomorrow along with the frontal boundary and the associated storms. Expect some storms to become strong to severe mainly north today and central Sun as the frontal boundary sinks into south Ga through Monday. The main threats with any storms through the short term will be gusty winds, frequent lightning, small hail and heavy rain. Temperatures will remain near normal through the period. 01 .LONG TERM /Monday through Saturday/... No major changes to the extended forecast needed. Old frontal boundary will continue across portions of central Georgia through the early part of next week. Even though the boundary should be very weak and a trough by this time, a convergence zone will remain. In addition, a shear axis aloft will remain situated just near the boundary. The slightly drier airmass across northern GA, north of the boundary, should begin to erode late Monday or early Tuesday. Typical summertime high humidities and hot temperatures will be the rule. Thunderstorms will have plenty of fuel to work with and are expected each afternoon and evening through the week. Heat Indices will begin to creep up near 100 degrees by the middle to late part of next week. Values may approach Heat Advisory criteria across the SE portion of the outlook area beginning Thursday. NListemaa && .AVIATION... 18Z Update... Showers and isolated thunderstorms across the area this afternoon. Will see SHRA/TSRA activity diminish by 02-04z with clearing skies over night. Winds will remain out of the West to Northwest at 10kt or less except will see some variable gusty winds in and around any convective activity. Will also see VFR Ceilings and VSBYS except some MVFR reading in and around TSRA activity. //ATL Confidence...18Z Update... Confidence Medium to High on all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 89 / 40 10 20 20 Atlanta 72 88 71 88 / 40 10 10 20 Blairsville 64 82 63 85 / 30 10 5 10 Cartersville 69 88 66 89 / 30 5 5 10 Columbus 74 90 73 90 / 40 40 30 50 Gainesville 70 87 69 88 / 30 10 5 10 Macon 73 91 72 89 / 40 40 40 40 Rome 69 88 66 90 / 30 5 5 5 Peachtree City 70 89 69 88 / 40 20 10 20 Vidalia 74 92 74 90 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 251 PM EDT Sat Jul 8 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 251 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A weak frontal boundary will sag south across much of north and central Georgia today. Afternoon and evening thunderstorms are expected to develop along and south of this boundary. Strong thunderstorms are likely, with a few becoming severe. The main hazards will be damaging winds, large hail and frequent lightning. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of showers and thunderstorms each day, favoring central Georgia Sunday and Monday, and most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values may approach 105 degrees in the southeast portion of the outlook area during the middle to late part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 8, 4:32 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT SAT JUL 8 2017
GAZ004>006-082100-
Whitfield GA-Murray GA-Fannin GA-
432 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 500 PM
EDT...
At 431 PM EDT...a line of strong thunderstorms was along a line
extending from near Red Clay State Park to near Cisco to near
Cohutta Wilderness...and moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Cisco, Tennga, Gregory, Cohutta Wilderness, Red Clay S.p. and Jones
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8448 3496 8445 3485 8460 3494 8489
3499 8495
TIME...MOT...LOC 2031Z 318DEG 12KT 3503 8496 3495 8468 3501 8459
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Jul 8, 4:57 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT SAT JUL 8 2017
GAZ105-107-108-082130-
Dooly GA-Wilcox GA-Pulaski GA-
457 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOOLY...NORTHWESTERN
WILCOX AND SOUTHWESTERN PULASKI COUNTIES UNTIL 530 PM EDT...
At 457 PM EDT...a strong thunderstorm was near Tremont, or 7 miles
east of Vienna...moving east at 30 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Pineview, Pope City, Pleasant View, Tippettville and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3209 8375 3219 8350 3213 8343 3204 8345
3203 8365 3203 8374
TIME...MOT...LOC 2057Z 250DEG 25KT 3207 8367
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 8, 5:02 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT SAT JUL 8 2017
GAZ070-071-082130-
Lamar GA-Monroe GA-
502 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR AND WESTERN
MONROE COUNTIES UNTIL 530 PM EDT...
At 502 PM EDT...a strong thunderstorm was centered 2 miles southeast
of Barnesville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Barnesville, Forsyth, Redbone, Goggins, Collier, Johnstonville and
Brent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3298 8412 3299 8412 3299 8418 3309 8416
3310 8396 3302 8392 3294 8397
TIME...MOT...LOC 2102Z 274DEG 17KT 3303 8409
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Jul 8, 5:05 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT SAT JUL 8 2017
GAZ004-005-007-082130-
Gilmer GA-Whitfield GA-Murray GA-
505 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...NORTHEASTERN
WHITFIELD AND MURRAY COUNTIES UNTIL 530 PM EDT...
At 505 PM EDT...a strong thunderstorms was centered near Beaverdale.
Another strong storm was located near Fort Mountain State Park. Both
storms were moving south-southeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Chatsworth, Ellijay, Eton, Tails Creek, Beaverdale, Dawnville, Sumac,
Fort Mountain State Park and Crandall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8493 3499 8479 3483 8473 3484 8464
3467 8449 3466 8469 3474 8474 3479 8490
TIME...MOT...LOC 2105Z 347DEG 16KT 3496 8487 3480 8467
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 8, 5:09 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT SAT JUL 8 2017
GAZ021-082145-
Cherokee GA-
509 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 545 PM EDT...
At 509 PM EDT...a strong thunderstorm was near Ball Ground, or 8
miles south of Jasper...moving east at 15 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ball Ground and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3438 8442 3438 8440 3437 8440 3438 8439
3438 8436 3437 8427 3428 8430 3427 8441
3435 8451 3439 8442
TIME...MOT...LOC 2109Z 289DEG 13KT 3435 8443
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Jul 8, 5:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT SAT JUL 8 2017
GAZ097-082200-
Laurens GA-
524 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 600 PM
EDT...
At 523 PM EDT...a strong thunderstorm was over Rentz, or 9 miles
southwest of Dublin...moving east at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rentz and Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3235 8303 3244 8304 3248 8286 3241 8277
3228 8282
TIME...MOT...LOC 2123Z 264DEG 16KT 3241 8297
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:09 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 7, 8:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jul 7, 8:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jul 7, 8:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jul 7, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 24 min |
| Jul 7, 9:06 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 7, 9:07 PM EDT | Special Weather Statement | FFC | Washington | 23 min |
| Jul 7, 9:34 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Jul 8, 1:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Jul 8, 3:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jul 8, 3:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 8, 3:47 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jul 8, 4:25 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jul 8, 4:32 PM EDT | Special Weather Statement | FFC | Murray | 28 min |
| Jul 8, 4:57 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 28 min |
| Jul 8, 5:05 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Jul 8, 5:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 8, 5:30 PM EDT | Special Weather Statement | FFC | Dodge | 30 min |
| Jul 8, 5:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jul 8, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 8, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 28 min |
| Jul 8, 5:57 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jul 8, 5:59 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
| Jul 8, 6:07 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jul 8, 6:16 PM EDT | Special Weather Statement | FFC | Wheeler | 29 min |
| Jul 8, 6:26 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 8, 6:38 PM EDT | Special Weather Statement | FFC | Montgomery | 37 min |
| Jul 8, 6:49 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Washington, Wilkinson | 34 min |
| Jul 8, 7:41 PM EDT | Special Weather Statement | FFC | Washington | 64 min |
| Jul 8, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.